{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,5,5]],"date-time":"2026-05-05T09:26:12Z","timestamp":1777973172167,"version":"3.51.4"},"reference-count":16,"publisher":"BMJ","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["BMJ Case Reports"],"abstract":"<jats:title\/><jats:p>Minocycline is a bacteriostatic, long-acting, lipid-soluble tetracycline that is generally well tolerated, but has been associated with polyarteritis nodosa (PAN). This is a case report of a 21-year-old woman presented to her primary care physician with several months of fatigue, mylagias, weight loss and intermittent severe bi-temporal headaches without changes in vision. Her medications included an Ortho-Tri-Cyclen Lo and Minocycline, which she started 2\u2005years prior for acne. On presentation, she was tachycardic and severely hypertensive. Initial laboratory evaluation showed hyponatraemia and hypokalaemia as well as elevation of inflammatory markers. Autoimmune work-up was positive for perinuclear antineutrophil cytoplasmic antibodies. Renal arteriogram was characteristic of PAN and along with her other symptoms, she fulfilled the necessary criteria of American College of Rheumatology for diagnosis of PAN. Minocycline as a possible causative agent was discontinued since it was reported to cause cutaneous PAN in the literature. Cyclophosphamide and prednisone were initiated for treatment of her vasulculitis. Her symptoms and hypertension improved over the next several months. This is the first report of the minocycline-induced renal PAN.<\/jats:p>","DOI":"10.1136\/bcr-2012-006503","type":"journal-article","created":{"date-parts":[[2012,8,13]],"date-time":"2012-08-13T14:12:49Z","timestamp":1344867169000},"page":"bcr2012006503","source":"Crossref","is-referenced-by-count":8,"title":["Minocycline-induced renal polyarteritis nodosa"],"prefix":"10.1136","volume":"2012","author":[{"given":"Hossein","family":"Tabriziani","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Christopher S","family":"Wilcox","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Olivia N","family":"Gilbert","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Michael S","family":"Lipkowitz","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2012,8,13]]},"reference":[{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.1","first-page":"183","article-title":"Antibiotic treatment for acne vulgaris","volume":"27","author":"Webster","year":"2008","journal-title":"Med Surg"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.2","unstructured":"FDA Adverse Events Reporting System. Retrieved on 19 Sept, 2011."},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.3","doi-asserted-by":"publisher","DOI":"10.1136\/adc.85.5.427"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.4","doi-asserted-by":"publisher","DOI":"10.1016\/j.jaad.2007.05.032"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.5","unstructured":"Firestein GS Budd RC Harris ED . Kelley's Textbook of Rheumatology. St Louis: Saunders, 1453\u201360 (Chapter 83)."},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.6","doi-asserted-by":"publisher","DOI":"10.1136\/bmj.2.5914.331-d"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.7","doi-asserted-by":"publisher","DOI":"10.1093\/clinids\/22.3.596"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.8","doi-asserted-by":"publisher","DOI":"10.1517\/14740338.2.4.401"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.9","doi-asserted-by":"publisher","DOI":"10.5692\/clinicalneurol.50.301"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.10","doi-asserted-by":"publisher","DOI":"10.1007\/s10165-006-0492-4"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.11","doi-asserted-by":"publisher","DOI":"10.1097\/RHU.0b013e3180690693"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.12","doi-asserted-by":"publisher","DOI":"10.1002\/art.22242"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.13","doi-asserted-by":"publisher","DOI":"10.1002\/art.21186"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.14","first-page":"396","article-title":"Minocycline-induced cutaneous polyarteritis nodosa with antineutrophil cytoplasmic antibodies","volume":"13","author":"Pelletier","year":"2003","journal-title":"Eur J Dermatol"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.15","doi-asserted-by":"publisher","DOI":"10.1067\/mjd.2001.112218"},{"key":"2025042702515813000_2012.aug09_1.bcr2012006503.16","doi-asserted-by":"publisher","DOI":"10.1038\/ki.1985.104"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2012-006503","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T09:52:03Z","timestamp":1745747523000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2012-006503"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2012,8,13]]},"references-count":16,"alternative-id":["10.1136\/bcr-2012-006503"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2012-006503","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2012,8,13]]}}}